Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 118, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 20, 2006, 4:24 PM CST for Pittsburg County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2006, 4:24 PM CST (22:24 UTC)
- Expired
- Mar 20, 2006, 5:15 PM CST
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 414 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:36 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 20, 2:36 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 236 PM CST MON MAR 20 2006 .DISCUSSION... AN UPPER LEVEL SYSTEM IS APPROACHING THE REGION THIS AFTERNOON. A DEVELOPING SURFACE LOW CURRENTLY LOCATED IN WESTERN OKLAHOMA WILL TRACK ACROSS THE FORECAST AREA THIS EVENING. SOME CLEARING/THINNING OF OVERCAST IS CURRENTLY OCCURRING IN SOUTHEAST OKLAHOMA WHICH IS HELPING TO DESTABILIZING THE AREA AHEAD OF THE SURFACE LOW. THUNDERSTORMS ARE EXPECTED TO INITIALIZE SOON AND BE ONGOING IN/NEAR THE SOUTHERN HALF OF THE FORECAST AREA BY FORECAST VALID TIME. ANY CONVECTION IS EXPECTED TO WEAKEN QUICKLY AFTER SUNSET. A 500 MB CLOSED LOW IS CURRENTLY SITUATED ABOVE THE OKLAHOMA PANHANDLE AND SOUTHWEST KANSAS. AS IT TRACKS OFF TO THE ENE OVERNIGHT... OUR WET WEATHER PATTERN WILL FINALLY CHANGE. A COLD FRONT WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT AND PRECIPITATION CHANCES WILL DECREASE FROM THE WEST. WE STILL HAVE THE POSSIBILITY OF A ROUND OF LIGHT WINTRY PRECIP TOMORROW MORNING IN THE WAKE OF THE UPPER LOW AS THE SYSTEM DEPARTS. AT THIS TIME IT APPEARS THAT THERE WILL BE NO ACCUMULATION ANYWHERE SOUTH OF THE KANSAS BORDER. WITH A COLD AIRMASS IN PLACE... TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH THE REST OF THE WORK WEEK. PRECIPITATION CHANCES ON THURSDAY REMAIN IN THE FORECAST. IN FACT SUCCESSIVE MODEL RUNS OVER THE PAST DAY OR SO HAVE IMPROVED THE MOISTURE SITUATION WITH THE MID-WEEK TROUGH... SO CONFIDENCE HAS IMPROVED SOME. WITH THE COLD AIRMASS STILL IN PLACE... WOULD EXPECT TO SEE SOME MIXED PRECIP OVER THE NORTHERN THIRD OF THE FORECAST AREA. AM NOT EXPECTING ANY ACCUMULATION AT THIS TIME. A SLOW WARMING TREND WILL ENSUE AFTER THURSDAY. SPRING-LIKE TEMPERATURES SHOULD RETURN BY LATE IN THE WEEKEND AND SOUTHERLY WINDS WILL PICK UP AS WELL. AN UPPER LOW WILL TRAVERSE THE REGION LATE SUNDAY INTO MONDAY. AT THIS POINT IT LOOKS LIKE IT WOULD BE A CONVECTIVE EVENT AND HAVE INCLUDED A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON INTO MONDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... TUL 34 44 27 47 / 50 20 10 10 FSM 38 46 28 50 / 20 20 10 10 MLC 36 46 28 48 / 20 10 10 10 BVO 33 42 26 47 / 60 20 10 10 FYV 33 42 23 48 / 50 20 10 10 BYV 32 42 23 44 / 60 30 10 10 MKO 33 43 24 48 / 30 20 10 10 MIO 31 41 22 46 / 60 30 10 10 F10 33 45 25 47 / 20 10 10 10 HHW 40 54 32 53 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 7 LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Mar 20, 12:45 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CST MON MAR 20 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1245 PM CST MON MAR 20 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...LATE AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTH OF A TULSA TO FAYETTEVILLE LINE. DISCUSSION... A STRENGTHENING SURFACE LOW WAS NOTED OVER THE NORTHERN TEXAS PANHANDLE EARLY THIS AFTERNOON...WITH A WARM FRONT EXTENDED SOUTHEAST ALONG THE RED RIVER. SKIES WHERE CLEARING SOUTH OF THIS BOUNDARY...AND THIS DRIER PUSH OF AIR IS EXPECTED TO MOVE INTO SOUTHEAST OKLAHOMA DURING THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD AIR ALOFT MOVES EAST...THE ATMOSHPERE WILL QUICKLY DESTABILIZE AS LAPSE RATES STEEPEN. THUNDERSTORMS COULD DEVELOP OVER SOUTH CENTRAL OKLAHOMA BY MID-AFTERNOON...ALONG THE FRONTAL BOUNDARY...AND MOVE INTO PARTS OF EASTERN OKLAHOMA AFTER 4 PM. LOW-TOPPED SUPERCELLS WILL BE POSSIBLE...WITH LARGE HAIL POSSIBLE. THERE IS A SMALL THREAT OF AN ISOLATED TORNADO...MAINLY IN FAR SOUTHEAST OKLAHOMA CLOSEST TO THE TRACK OF THE SURFACE LOW. A LIGHT WINTRY MIX IS POSSIBLE LATE TONIGHT OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THE UPPER LOW EXITS THE AREA. LITTLE OR NO ACCUMULATION IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...WINTER WEATHER POTENTIAL. WEDNESDAY...WINTER WEATHER POTENTIAL. THURSDAY...WINTER WEATHER POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THERE MAY A LIGHT WINTRY MIX ONGOING TUESDAY MORNING OVER NORTHWEST ARKANSAS AND FAR NORTHEAST OKLAHOMA BEFORE ENDING BY NOON TUESDAY. THERE WILL BE ANOTHER SHOT OF WINTRY PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY MORNING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. LITTLE IF ANY ACCUMULATION OF SNOW IS EXPECTED AT THIS TIME. EMERGENCY MANAGEMENT PLANNING STATEMENT... WHILE ANY WINTRY PRECIPITATION IS EXPECTED TO REMAIN LIGHT...EMERGENCY MANAGERS AND OTHER INTERESTED PARTIES SHOULD MONITOR THE LATEST FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:39 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.